Alert archive / North Dakota / Frost Advisories in 2007

Frost Advisory 3, NWS Bismarck, ND

September 30, 200732 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at Sep 30, 2007, 1:38 PM MDT for 32 counties in North Dakota. It took effect at Oct 1, 2007, 2:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2007, 1:38 PM MDT (19:38 UTC)
In effect from
Oct 1, 2007, 2:00 AM MDT
Expired
Oct 1, 2007, 7:00 AM MDT
In force
5 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 301938
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
238 PM CDT SUN SEP 30 2007

...FROST ADVISORY FOR WEST AND CENTRAL NORTH DAKOTA TONIGHT...

.LIGHT WINDS AND OVERNIGHT LOW TEMPERATURES IN THE 30S WILL ALLOW
WIDESPREAD FROST TO FORM. COVER SENSITIVE PLANTS AND LATE SEASON VEGETABLES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010345-
/O.NEW.KBIS.FR.Y.0003.071001T0800Z-071001T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
238 PM CDT SUN SEP 30 2007 /138 PM MDT SUN SEP 30 2007/

...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT
/7 AM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM
CDT /7 AM MDT/ MONDAY. 

LIGHT WINDS AND TEMPERATURES IN THE 30S WILL ALLOW FROST TO FORM
IN MANY AREAS. COVER SENSITIVE PLANTS AND LATE SEASON VEGETABLES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

RSL
3 follow-up statements
000 
WWUS73 KBIS 010200
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT SUN SEP 30 2007

...CHILLY TEMPERATURES EXPECTED TONIGHT...

.LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO
FALL INTO THE 30S OVER WESTERN AND OVERNIGHT. FROST IS EXPECTED
OVER MOST WESTERN AND CENTRAL NORTH DAKOTA. OVER PORTIONS OF
NORTH CENTRAL AND EAST CENTRAL NORTH DAKOTA...TEMPERATURES MAY
FALL BELOW FREEZING FOR A FEW HOURS EARLY MONDAY MORNING.
THEREFORE A FREEZE WARNING HAS BEEN ISSUED FOR THOSE AREAS. 

SENSITIVE PLANTS AND LATE SEASON VEGETABLES SHOULD BE COVERED OR
BROUGHT INDOORS.

NDZ004-005-012-013-023-025-011000-
/O.UPG.KBIS.FR.Y.0003.071001T0800Z-071001T1300Z/
/O.NEW.KBIS.FZ.W.0002.071001T0800Z-071001T1300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
HARVEY...CARRINGTON
900 PM CDT SUN SEP 30 2007

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL BELOW
FREEZING FOR A FEW HOURS EARLY MONDAY MORNING. SENSITIVE PLANTS
AND LATE SEASON VEGETABLES WILL BE KILLED IF NOT COVERED OR
BROUGHT INDOORS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NDZ001>003-009>011-017>022-031>037-040>048-050-051-011000-
/O.CON.KBIS.FR.Y.0003.071001T0800Z-071001T1300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
900 PM CDT SUN SEP 30 2007 /800 PM MDT SUN SEP 30 2007/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
8 AM CDT /7 AM MDT/ MONDAY...

LIGHT WINDS AND TEMPERATURES IN THE 30S WILL ALLOW FROST TO FORM
IN MANY AREAS. COVER SENSITIVE PLANTS AND LATE SEASON VEGETABLES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KBIS 010858
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
358 AM CDT MON OCT 1 2007

...CHILLY TEMPERATURES EXPECTED EARLY THIS MORNING...

.LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO
FALL INTO THE 30S OVER WESTERN AND CENTRAL NORTH DAKOTA THIS
MORNING. FROST IS EXPECTED OVER MOST OF WESTERN AND CENTRAL NORTH
DAKOTA. OVER PORTIONS OF NORTH CENTRAL AND EAST CENTRAL NORTH
DAKOTA...TEMPERATURES MAY FALL BELOW FREEZING FOR A FEW HOURS
EARLY THIS MORNING. THEREFORE A FREEZE WARNING CONTINUES FOR THOSE
AREAS.

SENSITIVE PLANTS AND LATE SEASON VEGETABLES SHOULD BE COVERED OR
BROUGHT INDOORS.

NDZ004-005-012-013-023-025-011300-
/O.CON.KBIS.FZ.W.0002.000000T0000Z-071001T1300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
HARVEY...CARRINGTON
358 AM CDT MON OCT 1 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL BELOW
FREEZING FOR A FEW HOURS EARLY THIS MORNING. SENSITIVE PLANTS AND
LATE SEASON VEGETABLES WILL BE KILLED IF NOT COVERED OR BROUGHT
INDOORS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NDZ001>003-009>011-017>022-031>037-040>048-050-051-011300-
/O.CON.KBIS.FR.Y.0003.000000T0000Z-071001T1300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
358 AM CDT MON OCT 1 2007 /258 AM MDT MON OCT 1 2007/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KBIS 011234
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
734 AM CDT MON OCT 1 2007

NDZ004-005-012-013-023-025-011345-
/O.EXP.KBIS.FZ.W.0002.000000T0000Z-071001T1300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
HARVEY...CARRINGTON
734 AM CDT MON OCT 1 2007

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. 

TEMPERATURES HAVE CLIMBED ABOVE FREEZING THIS MORNING. SO THE
WARNING WILL EXPIRE AS SCHEDULED.

$$

NDZ001>003-009>011-017>022-031>037-040>048-050-051-011345-
/O.EXP.KBIS.FR.Y.0003.000000T0000Z-071001T1300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
734 AM CDT MON OCT 1 2007 /634 AM MDT MON OCT 1 2007/

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING. 

TEMPERATURES HAVE RISEN THIS MORNING...SO THE ADVISORY WILL EXPIRE AS
SCHEDULED.

$$
JF

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 30, 1:25 PM MDT, 13 minutes earlier.

Area forecast discussion, Sep 30, 1:25 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
225 PM CDT SUN SEP 30 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
LOOKS LIKE FROST IS A LIKELIHOOD IN MANY AREAS AS THE LOW LEVEL
INVERSION SEPARATES THE BOUNDARY LAYER FROM THE SOUTHEAST HIGH
PRESSURE RETURN FLOW WINDS TONIGHT.

MONDAY WILL WARM UP AS THE NEXT APPROACHING UPPER WAVE CAUSES A LEE
SIDE LOW TO FORM OVER THE NORTHERN HIGH PLAINS. THEN MONDAY NIGHT
THE LOW CROSSES THE STATE AS A COLD FRONT AND I PUT IN SOME SMALL
POPS WITH ITS PASSAGE...ALTHOUGH THIS TIME OF YEAR SUCH A FAST
MOVING SYSTEM RARELY PRODUCES MUCH IN THE WAY OF MEASURABLE
PRECIPITATION. A ZONAL FLOW THEN ENSUES FOR THE REMAINDER OF THE
SHORT TERM AND WE WILL HAVE DRY AND SEASONABLE WEATHER.

.LONG TERM...THURSDAY THROUGH SUNDAY...
SW FLOW THURSDAY THRU SATURDAY FOLLOWED BY LONG WAVE TROUGH THAT
STRETCHES FROM HUDSON BAY SOUTHWARD INTO NEW MEXICO BY SUNDAY. GFS
AND ECMWF MORE IN AGREEMENT NOW WITH THIS FEATURE. ON THE SFC A LOW
DEVELOPS AND MOVES ALONG THE ND/SD BORDER. IDEAL LOCATION FOR
PRECIPITATION FOR SOUTHERN PART OF CWA. AS THE LOW PASSES EAST OF
THE AREA COOL NORTHERLY FLOW WILL BRING COLDER TEMPERATURES ON
SATURDAY. INCREASED POPS FOR FRIDAY AND SATURDAY ALONG WITH SKY
COVER. PRECIP CHANCES LOOKING BETTER WITH EACH MODEL RUN. COOLEST
DAY STILL SATURDAY...DAY 7...HIGHS ONLY IN THE LOWER 50S. REMAINDER
OF EXTENDED HOLDS MAX TEMPS IN THE 60S AND LOWS FROM THE MID 30S TO
LOW 40S.

&&

.AVIATION...
CLOUDS ON THE DECREASE AS WELL AS WINDS AS HIGH PRESSURE RIDGE
BUILDS WEST TO EAST. CURRENT NORTHWEST WINDS WILL BECOME LIGHT AND
VARIABLE DURING THE NIGHT...THEN SWITCH TO THE SOUTH AND SOUTHEAST.
LITTLE IF ANY CLOUDY COVER THRU 18Z ON MONDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/
MONDAY FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-
051.

&&

RSL/CP
Hazardous weather outlook, Sep 30, 3:16 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
416 AM CDT SUN SEP 30 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
416 AM CDT SUN SEP 30 2007 /316 AM MDT SUN SEP 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT MOVED THROUGH OVERNIGHT WITH GUSTY NORTHWEST WINDS OF
20 TO 35 MPH BEHIND THE FRONT THIS MORNING. SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING IN THE EAST...WITH
ISOLATED SHOWERS IN THE CENTRAL ENDING THIS MORNING. SKIES WILL BECOME
MOSTLY SUNNY FROM WEST TO EAST DURING THE DAY WITH WINDS SUBSIDING
IN THE CENTRAL AND WEST...BUT REMAINING WINDY IN THE EAST. EXPECT
CLEAR SKIES TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED SHOWERS MONDAY NIGHT AS ANOTHER COLD FRONT MOVES ACROSS THE
STATE. THEN...ISOLATED SHOWERS THURSDAY INTO THURSDAY NIGHT BECOMING
SCATTERED SHOWERS ON FRIDAY. THE FORECAST AREA COULD SEE A MAJOR
PATTERN CHANGE BY NEXT WEEKEND WITH MUCH COLDER AIR AND A POSSIBILITY
OF SNOW SHOWERS BEGINNING FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

Nearby

Frost Advisories in North Dakota, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.